|how do I know if I'm anemic?
Dec 21, 2005
1st off I just wanted to say you're just way too cool. Secondly, I've been + since May 2002, current cd4 235 17% and 55k v/l. I'm starting combivir/sustiva today. I should be taking my 1st dose in 30 minutes or so. Can I get a big "YEAH". Man I always new I was poz, but now I've got the proof sitting on my bathroom counter??? Talk about mind games.
I'm paranoid about becoming anaemic and I was just curious what signs or symptoms should I be looking for? I'm the kind of person that if I'm unsure of the symptoms I could wait until it's a little too late to get my ass to the nearest emerg. Also is it true that Guiness dark stout was given to blood donors in Ireland and the Uk in the 2nd world war to help their blood count regenerate after their blood donation? Or is this another once of those myths?
Need to pop the pink pill/ or was that the blue pill? I guess I'll find out once I open the safety seal.
Wish me luck! I'm in it for the long haul!
Later from this side of the lake (Toronto), But you're not longer in Rochester...You're in sunny California!
Response from Dr. Frascino
Actually, I am in Rochester at the moment with its ever-so-welcoming freezing rain, snow flurries and subarctic temperatures. Tell me again why people voluntarily choose to live in this part of the country?
Regarding your new "better living through chemistry" pill-popping lifestyle, think of it more as an opportunity to kick some viral butt! OK? Show that pesky germ who's in control!
Turning now to your question about anemia, the common signs and symptoms can include: fatigue, shortness of breath, rapid heartbeat, paleness, headaches, exercise intolerance, extreme tiredness, decreased sex drive, inability to concentrate and weakness. Your HIV specialist should be monitoring your blood counts routinely while on antiretroviral therapy to check for suppression of viral replication (decreasing viral load) and improving immunological status (increasing CD4 counts), as well as monitoring for side effects/toxicities related to HAART, including anemia. The test for anemia is called a hemoglobin level. If your hemoglobin falls below 14 g/dL (12 g/dL for women), you are anemic and your HIV specialist should then begin an evaluation to find out why.
Should you become anemic shortly after beginning your Combivir/Sustiva regimen, one of the prime suspects would have to be the AZT component of your Combivir. HIV specialists are generally very aware of common drug toxicities/side effects. However, if you are concerned that you are becoming anemic and might be waiting "until it's a little too late to get your ass to the nearest emergency," you may be able to check your hemoglobin yourself at home with a free screening kit called "Anemia Pro Self-Screener." Call 1-888-506-9696 or go to www.anemiapro.com to see if you qualify for this free service.
Good luck, Toronto-Guy. Remember, I'm here if you need me, OK? Let's get through this together.
I think that my life changed. But who helps me
is procrit like anadrol?
- Is An Hiv Test Accurate After 5 Months?
- Is It Against The Law To Have Sex With Someone And Not Tell Them That You Have Hiv?
- Does Tylenol Help Peripheral Neuropathy?
- Social Ramifications Of Improper Information Disclosure In Hiv And Aids
- How Long Can Hiv Be Contracted From Dried Blood?
- Is It Harder For A Man To Get Hiv From A Woman?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.